I have never taken Premarin before. Is this what your Dr has recommended for you? I can only give you my opinion, and I'm not a Dr, but I would not take it. That's me though.
You might want to ask Cherie, our CL here to ask what she thinks. Take care. Remar
I was on Premerin for 21 years and I recently switched to a patch. I had no idea back when I was 26 how horrible this medication is. I just followed my doctors prescription and took it. A few years ago I lowered the dose quite a bit and had some problems so I was very afraid to get off of it but I am now. I am making this post to warn people to please not take it. Thank you for your advice, I appreciate it greatly and agree with you wholeheartedly. Please continue to tell everyone NOT to take it.
Thank you Cherie. I was'nt sure if I could say what it's made of.
Joni, I'm so glad you quit taking it. I could tell you stories of a few women that are, or were very close to me and their experience with this med.
Are you using the same patch Cherie did?
No, most Drs will not tell you what's it made of or how it's made. Take care. Remar
Cheri, I am so sorry, I did not mean the caps to be yelling at you. I thought about it later and thought maybe I shouldn't have used caps. I am so mad at the doctors that have given me premerin over the years and also the company that makes it. At age 26 I didn't know any better but to listen to my doctor and take it. It wasn't until a few years ago that I tried to get off of it and I had bad side effects so I stayed on it. This time my new gyno that I really like put me on a patch and Remar it is Vivelle Dot and it's working very well. I am so upset because 2 1/2 years ago I became ill. I have lupus. I am having a very hard time with it as it has attacked my heart and then my lungs in the short 2 1/2 years I have had it. Now a friend of ours was put on Premerin and she got drug induced lupus (DIL) they took her off of it and it went away immediately. I can only dream that that will happen with me but I have been off of it for almost two months now and I don't feel any better. I am so fatigued that I have to make myself do something little like wash 1 load of clothes and then they don't always make it to the dryer without my husbands help. I wanted to make stew tonight. I can't even think of standing in the kitchen and making it. My hips hurt so bad. I have been on steroids off and on and yes they saved my life last year in the hospital when my heart rate was 170 and I was almost in cardiac arrest but the steroids have now made me have osteoporosis. If this is all because I took premerin for 21 years then YES I AM MAD but not at you Cheri. I'm sorry......:(
Hi, No worries, I thought you had a negative experience from it. None of us CLs or Co-CLs are Dr.s...we simply volunteer our time, trying to help those in need , in areas we have expertise in , from both personal experience and reading up on questions we don't know answers to..I really find its often about the same 15-20 questions just worded differently
I should have explained I was not a Dr. before,,I like you just can't stand premarine.
My goodness I am so sorry to hear you and your friend both have DIL...give it a chance, being off the premarine and on the patch..Hoping with each month that passes you feel a bit more better until you are symptom free.
That sounds like a bad experience and very high heart rate. and OP stinks.
all of this HRT is hard to work through Im 5 years post op,,took vivelle or rather used the patch for a year went off it and 4 years later my neck was so very messed up I had to have 3 vertabraes replaced w donor bone...
what r u taking for pain and the osteo?
Agree w you about being mad at drs..Ive advised many many women to stay away from Premarine..
I might have confused you but mine is not diagnosed as DIL, I wish it was. A friend of ours was on premerin for months and got DIL and when she got off of it it all went away. I have been off of it almost two months now and we are waiting to see what happens. My doctor said this past week he didn't think mine was DIL which made me cry for two days. :( We will see. Doctors don't know everything.
I am not on anything for osteo yet. I'm not sure what to do other than take a lot of calcium and I already take 6000 iu of vit D a day. A doctor told me to take actonel but I don't trust this certain doctor anymore since he put me on diuretics and i ended up in the hospital for four days with no sodium or potassium..
You cant trust the Dr anymore..time to search for a new one..I find asking friends and neighboors is a good way to find a good Dr.
IDK about the calcium and vit D..from all I have read they are both good for bones,,I dont know of possible side effects though..Have you considered seeing a osteopath..in addition to finding a new pcp that you can trust.
I went to a new doctor last week right after the old one gave me this new med for osteo. Not only that I got the feeling again that he was just wanting to run tests so he could make money. When he had me in the hospital he sent several "specialists" to see me that I didn't even think I needed and didn't do anything but talk to me and walk out of the room. I am not stupid, I know they are all buddies and they bill my insurance and make money off of saying hello while I lay there in bed. Anyway, I went to a new one last week I have been wanting to switch to and a friend goes to and I go back for blood test results next Wednesday. I have had a rough couple of eeks being so fatigued that I don't get anything done not even clothes and I know I am lucky because I have a hosekeeper that comes once a week but I am still unable to get other things done around here and I beat myself up inside my head constantly. But when I try to put away clothes or something like that I almost pass out. Last night I folded some towels and put them away and carried a load of clothes to the wash room. My heart rate went up to 135 and I had to lay in bed about an hour before I could take a bath. I get so frustrated with this. Ugg! Oh and I have a wonderufl PCP, it was the Rheumy that was a crook and an idiot. He actually told me that now that I have anti-chromatin antibodies I am LESS LIKELY to have kidney involvement when the truth is the opposite. How are these people even doctor??
Hi Joni. I knew Cherie would give you excellent advice. Give the new HRT some more time. Like I said, I could tell you some terrible stories about women in my life that where taking premarin, but I can't do it on this forum. I got my mother off of this med. Her Dr was not happy about it but oh well, too bad! My mothers health is the most important thing.
I'm sorry to hear your feeling so terrible. I take it your not seeing the Rheumy Dr anymore?
Good grief! Any Dr knows if your taking a diuretic you have to take potassium with it. Well, any good Dr. It's no wonder you ended up in the hospital.
I"m glad to hear your doing well on the patch. That's great!
Keep us up to date on how your doing. Take care. Remar
I appreciate your concern. My point when I wrote this was not really to get advice about anything but to help anyone taking premerin make the connection between it and lupus. I have already come across two people who are on premerin and have lupus and are now getting off of it. That was my whole point in writing this from the beginning. Yes I have had terrible experiences with doctors but I am a very good advocate for myself, we all have to be. I think Cherie and I have missed each others point or something. I never thought she was a doctor, I never said it was my PCP that I didn't trust and I was off of premerin when I wrote this post. I want other women who may come across this post to know that there may be a connection between lupus and premerin. That has been my point all along. I already have a new very good doctor. I am starting to get some strength back and I am taking one day at a time like we all do. The patch has been wonderful from the first week I had it on. I haven't considered not using it. I am so blessed to have the gyno I have and my PCP is and always has been awesome. My old Rheumy was an idiot but he is long gone from my life. I don't care if I **** a doctor off. they are working for us, not us for them. Good for you taking your mom to a new doctor. The first thing I learned when i got lupus was to take notes, get copies of everything and make my own file and if a doctor can't handle my questions I don't need him/her. God Bless
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.